Skip to content
Brown Semen
avatar
SteveMST posted:
I am a cancer patient who had surgery last June to remove my esophagus. When I returned home I resumed Chemotherapy. One of the side effects apparently is to lower your sex drive, so I haven't had sex in several months. Today I had sex and my semen was dark brown. Could this be another side effect of the chemo? Or could it be caused by not having had an ejaculation in several months? I had sex before while on chemo with this happening. What should I do?
Reply
 
avatar
counterso responded:
Brown semen is evidence of blood in your semen, but not fresh blood, it has dried and oxidized. There are many reasons why this could happen, but it's expected that the discoloration will disappear after you ejaculate a couple of times. If you see red in your semen, you should report it to a urologist and be checked out. Any blood in your semen is scary, but the reasons are not always sinister, and often it is very temporary. Either way, it's a literal red flag indicating you should be checked by a urologist.
 
avatar
SteveMST replied to counterso's response:
Thank you for your insight. I will see my doctor and have him recommend a urologist as soon as possible. However, I am still left wondering if it could be a side effect of my chemotherapy.
 
avatar
counterso replied to SteveMST's response:
Indirectly perhaps. Not directly.


Spotlight: Member Stories

Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

Helpful Tips

Regarding erectile pain.
I was experiencing pain when I had erections. It was like a muscle strain sort of feeling. I was concerned until I figured out why I was ... More
Was this Helpful?
0 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.